Alert archive / California / Wind Advisories in 2022
Wind Advisory 49, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 27, 2022, 7:24 AM PST for 5 counties in California. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2022, 7:24 AM PST (15:24 UTC)
- Expired
- Dec 28, 2022, 4:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Madera County, CA, Mariposa County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 42 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 3.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS76 KHNX 271524 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 724 AM PST Tue Dec 27 2022 CAZ318-320-272000- /O.NEW.KHNX.WI.Y.0049.221227T1524Z-221227T2000Z/ Mariposa-Madera Lower Sierra-Fresno-Tulare Lower Sierra- Including the cities of Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, and Auberry 724 AM PST Tue Dec 27 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 15-25 mph with gusts up to 50 mph. * WHERE...Mariposa-Madera Lower Sierra and Fresno-Tulare Lower Sierra. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
4 follow-up statements
547 WWUS76 KHNX 271741 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 941 AM PST Tue Dec 27 2022 CAZ337>339-280200- /O.EXB.KHNX.WI.Y.0049.000000T0000Z-221228T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 941 AM PST Tue Dec 27 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ318-320-272000- /O.CON.KHNX.WI.Y.0049.000000T0000Z-221227T2000Z/ Mariposa-Madera Lower Sierra-Fresno-Tulare Lower Sierra- Including the cities of Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, and Auberry 941 AM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 15-25 mph with gusts up to 50 mph. * WHERE...Mariposa-Madera Lower Sierra and Fresno-Tulare Lower Sierra. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
040 WWUS76 KHNX 271859 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1059 AM PST Tue Dec 27 2022 CAZ318-320-272000- /O.CAN.KHNX.WI.Y.0049.000000T0000Z-221227T2000Z/ Mariposa-Madera Lower Sierra-Fresno-Tulare Lower Sierra- Including the cities of Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, and Auberry 1059 AM PST Tue Dec 27 2022 ...WIND ADVISORY IS CANCELLED... Strong winds along the Sierra Nevada foothills have dropped below advisory criteria, therefore the advisory has been cancelled 1 hour early. $$ CAZ337>339-280300- /O.CON.KHNX.WI.Y.0049.000000T0000Z-221228T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1059 AM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
294 WWUS76 KHNX 280248 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 648 PM PST Tue Dec 27 2022 CAZ337>339-281200- /O.CON.KHNX.WI.Y.0049.000000T0000Z-221228T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 648 PM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DAS
218 WWUS76 KHNX 281132 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 332 AM PST Wed Dec 28 2022 CAZ337>339-281245- /O.EXP.KHNX.WI.Y.0049.000000T0000Z-221228T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 332 AM PST Wed Dec 28 2022 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds have decreased overnight and the Wind Advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:25 AM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 27, 3:25 AM PST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Hanford CA 325 AM PST Tue Dec 27 2022 .SYNOPSIS... Multiple storms this week to bring a wet end to 2022. Warmer temperatures will result from this change in pattern as it will dissipate the fog. && .DISCUSSION... The next storm to hit Central California is currently entering the district with light to moderate precipitation falling this morning. Regional Doppler radar showing the heavier showers still over Northern California and tracking southward. Currently, one hour rain rates above measurable amounts to a few one-hundredths remain north to northwest of Yosemite and slowly tracking toward the National Park. By the same token, storm total precipitation accumulation of more than a tenth of an inch are at our foot-steps and ready to overtake the northern portion of the district this morning. The forecast of this next storm has been very consistent as weather models advertised the storm days in advance. Winter storm warnings and flood watches are currently posted and high impacts will affect Central California today. After the storms passage, may see another storm affect the area later in the week. While High Resolution ensemble analysis still shows high confidence in the latest heavy precipitation event, observation analysis will be used in the very short term period. Of which, jet stream level winds at 4 PM PST show Northern and Central California under wind speeds exceeding 50 knots. Satellite-based derived winds were indicating a southward shift of the strong jet winds as speeds of +100 knots were moving into the area. Therefore, will expect strong jet dynamics to enhance the orographic effects as heavy precipitation will soon move into the area. Furthermore, precip-water values have been measured at up to near 1.00 inch. With that much moisture streaming into the region, the potential for heavy precipitation remains high and will warrant the high impacts statements in place for Central California. Upper air observations, along with snow-level radars, were showing the freezing level up close to 10,000 feet. Wet-bulb values of 8,500-8,000 feet will place snow closer to the wet-bulb height and near the expected elevation. While snow levels will remain high, the passage of the surface cold front will help lower snow levels and reducing the threat of flooding. High Resolution ensemble analysis show the disturbance and associated cold front moving pass the region this evening. Precipitation analysis show lingering showers a few hours after sunset before precipitation diminishes overnight. Ensemble Cluster Analysis maintaining a good signal toward the continuation of the unsettled pattern. While ridging over the West will provide the area with a brief rest, additional disturbances will enter the region before the end of the week. Will keep the possibility of precipitation going through at least next Saturday. While clouds will continue to exist over the region, fog will hopefully remain suppressed as the region receives beneficial rain and snow, yet heavy at times. Will still expect the second wave of storms to diminish by next Monday. && .AVIATION... VFR with areas of MVFR conditions will be prevalent for the next 24 hours due to precipitation starting at around 12Z today. IFR and Mountain obscuration conditions may be possible in heavier showers between 20Z today and 02Z Wednesday. && .AIR QUALITY ISSUES... On Tuesday December 27 2022, Unhealthy for Sensitive Groups in Kern County. Fireplace/Wood Stove Burning Status is: No Burning For All in Kern County. No Burning Unless Registered in Fresno and Madera Counties. Burning Discouraged in Kings, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for CAZ317-318-324. Winter Storm Warning until 10 AM PST Wednesday for CAZ323- 326>330. && Public/Aviation/Fire Wx...Molina IDSS/PIO/Social Media.....JEB weather.gov/hanford
In the hours before
Local storm report, Dec 27, 6:33 AM PST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
633 AM PST TUE DEC 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM FLOOD 2 SSW HUNTINGTON LAKE 37.20N 119.25W
12/27/2022 FRESNO CA LAW ENFORCEMENT
ROCKS ON THE ROAD BLOCKING EAST BOUND LANES
OF HUNTINGTON LAKE ROAD PER CHP.
&&The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:34 PM PST | Flood Watch | HNX | Madera, Mariposa, Merced | 23 hr |
| Dec 27, 9:50 AM PST | Areal Flood Advisory | HNX | Merced | 3 hr |
| Dec 27, 3:37 PM PST | Special Weather Statement | HNX | Fresno | 38 min |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.